Alert archive / Indiana / Frost Advisories in 2005

Frost Advisory 2, NWS Indianapolis, IN

October 27, 200539 counties in Indiana

NWS Indianapolis, IN issued this frost advisory at Oct 27, 2005, 12:24 PM EST for 39 counties in Indiana. It took effect at Oct 28, 2005, 12:00 AM EST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Oct 27, 2005, 12:24 PM EST (17:24 UTC)
In effect from
Oct 28, 2005, 12:00 AM EST
Expired
Oct 28, 2005, 7:43 AM EST
In force
8 hr
Issued by
NWS Indianapolis, IN
All 39 counties

Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Daviess County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Greene County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Madison County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN

The radar

The Indianapolis radar (KIND), 15 km from the middle of the area, began a volume at 17:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 5.4 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2005-10-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2005-10-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1140 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KIND 271724
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1224 PM EST THU OCT 27 2005

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EST
FRIDAY...

.LIGHT WINDS AND CLEARING SKIES WILL ALLOW TEMPERATURES TO DROP TO
THE MID 30S OVERNIGHT AND WIDESPREAD FROST TO DEVELOP.

INZ021-028>031-035>049-051>057-060>065-067>072-280400-
/X.NEW.KIND.FR.Y.0002.051028T0500Z-051028T1300Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
1224 PM EST THU OCT 27 2005

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EST
FRIDAY. 

WIDESPREAD FROST WILL DEVELOP OVERNIGHT AS TEMPERATURES FALL TO
THE MID 30S TOWARD DAYBREAK.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

KOCH
4 follow-up statements
000 
WWUS73 KIND 280253
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
953 PM EST THU OCT 27 2005

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EST
FRIDAY...

.LIGHT WINDS AND CLEARING SKIES WILL ALLOW TEMPERATURES TO DROP
TO THE MID 30S OVERNIGHT AND WIDESPREAD FROST TO DEVELOP.

INZ021-028>031-035>049-051>057-060>065-067>072-281100-
/X.CON.KIND.FR.Y.0002.051028T0500Z-051028T1300Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
953 PM EST THU OCT 27 2005

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST FRIDAY...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST FRIDAY. 

WIDESPREAD FROST WILL DEVELOP OVERNIGHT AS TEMPERATURES FALL TO
THE MID 30S TOWARD DAYBREAK.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
000 
WWUS73 KIND 280910
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
410 AM EST FRI OCT 28 2005

...FROST ADVISORY CONTINUES FOR ALL OF CENTRAL INDIANA UNTIL 800
AM EST...

...A NEW FROST ADVISORY HAS BEEN ISSUED FOR A LARGE PART OF EAST
CENTRAL INDIANA FROM MIDNIGHT TONIGHT TO 800 AM EST SATURDAY...

INZ040>042-049-057-065-281300-
/X.NEW.KIND.FR.Y.0003.051029T0500Z-051029T1300Z/
/X.CON.KIND.FR.Y.0002.000000T0000Z-051028T1300Z/
MADISON-DELAWARE-RANDOLPH-HENRY-RUSH-DECATUR-
INCLUDING THE CITIES OF...ANDERSON...MUNCIE
410 AM EST FRI OCT 28 2005

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING...
...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EST
SATURDAY...

A FROST ADVISORY CONTINUES UNTIL 800 AM EST. A NEW FROST ADVISORY
HAS BEEN ISSUED FROM MIDNIGHT TONIGHT TO 800 AM EST SATURDAY.

AREAS OF FROST ARE POSSIBLE THIS MORNING AND WIDESPREAD FROST IS
POSSIBLE SATURDAY MORNING. LOW TEMPERATURES WILL BE IN THE LOWER
TO MIDDLE 30S THIS MORNING AND THE LOWER 30S SATURDAY MORNING.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

INZ021-028>031-035>039-043>048-051>056-060>064-067>072-281300-
/X.CON.KIND.FR.Y.0002.000000T0000Z-051028T1300Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-VERMILLION-PARKE-PUTNAM-HENDRICKS-MARION-
HANCOCK-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-SULLIVAN-GREENE-
MONROE-BROWN-BARTHOLOMEW-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-
JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...INDIANAPOLIS...TERRE HAUTE...SHELBYVILLE...
BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...SEYMOUR
410 AM EST FRI OCT 28 2005

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING. 

AREAS OF FROST ARE POSSIBLE THIS MORNING ESPECIALLY OVER PORTIONS
OF SOUTH CENTRAL AND WEST CENTRAL INDIANA. PERSONS SHOULD TAKE
MEASURES TO PROTECT FROST SENSITIVE PLANTS.

$$

JEH
000 
WWUS73 KIND 281200
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
700 AM EST FRI OCT 28 2005

...FROST ADVISORY THIS MORNING IS NO LONGER IN EFFECT NORTH OF A
LINE FROM SULLIVAN TO RUSHVILLE. IT STILL CONTINUES FOR A PORTION
OF SOUTH CENTRAL INDIANA UNTIL 800 AM EST....

...A NEW FROST ADVISORY HAS BEEN ISSUED FOR A LARGE PART OF EAST
CENTRAL INDIANA FROM MIDNIGHT TONIGHT TO 800 AM EST SATURDAY...

INZ040>042-049-282000-
/X.CAN.KIND.FR.Y.0002.000000T0000Z-051028T1300Z/
/X.CON.KIND.FR.Y.0003.051029T0500Z-051029T1300Z/
MADISON-DELAWARE-RANDOLPH-HENRY-
INCLUDING THE CITIES OF...ANDERSON...MUNCIE
700 AM EST FRI OCT 28 2005

...FROST ADVISORY IS CANCELLED...
...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS CANCELED THE
FROST ADVISORY FOR THIS MORNING. A FROST ADVISORY REMAINS IN EFFECT FROM
MIDNIGHT TONIGHT TO 8 AM EST SATURDAY.

TEMPERATURES WILL DROP TO NEAR FREEZING SATURDAY MORNING.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

INZ021-028>031-035>039-043>048-051>055-281300-
/X.CAN.KIND.FR.Y.0002.000000T0000Z-051028T1300Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-VERMILLION-PARKE-PUTNAM-HENDRICKS-MARION-
HANCOCK-VIGO-CLAY-OWEN-MORGAN-JOHNSON-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...INDIANAPOLIS...TERRE HAUTE
700 AM EST FRI OCT 28 2005

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS CANCELED THE
FROST ADVISORY FOR THIS MORNING. THERE MAY BE PATCHY FROST AGAIN
ON SATURDAY MORNING.

$$

INZ057-065-281300-
/X.CON.KIND.FR.Y.0002.000000T0000Z-051028T1300Z/
/X.CON.KIND.FR.Y.0003.051029T0500Z-051029T1300Z/
RUSH-DECATUR-
700 AM EST FRI OCT 28 2005

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING...
...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
EST SATURDAY...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING. A
FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
EST SATURDAY. 

AREAS OF FROST ARE POSSIBLE THIS MORNING AND WIDESPREAD FROST IS
POSSIBLE SATURDAY MORNING. LOW TEMPERATURES WILL BE IN THE LOWER
TO MIDDLE 30S THIS MORNING AND THE LOWER 30S SATURDAY MORNING.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

INZ056-060>064-067>072-281300-
/X.CON.KIND.FR.Y.0002.000000T0000Z-051028T1300Z/
SHELBY-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-KNOX-DAVIESS-
MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...SHELBYVILLE...BLOOMINGTON...COLUMBUS...
VINCENNES...BEDFORD...SEYMOUR
700 AM EST FRI OCT 28 2005

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING...

AREAS OF FROST ARE POSSIBLE THIS MORNING ESPECIALLY OVER PORTIONS
OF SOUTH CENTRAL AND WEST CENTRAL INDIANA. PERSONS SHOULD TAKE
MEASURES TO PROTECT FROST SENSITIVE PLANTS.

$$

JEH
000 
WWUS73 KIND 281243
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
743 AM EST FRI OCT 28 2005

...FROST ADVISORIES CANCELED FOR THIS MORNING...

...A NEW FROST ADVISORY HAS BEEN ISSUED FOR A LARGE PART OF EAST
CENTRAL INDIANA FROM MIDNIGHT TONIGHT TO 800 AM EST SATURDAY...

INZ057-065-282045-
/X.CAN.KIND.FR.Y.0002.000000T0000Z-051028T1300Z/
/X.CON.KIND.FR.Y.0003.051029T0500Z-051029T1300Z/
RUSH-DECATUR-
743 AM EST FRI OCT 28 2005

...FROST ADVISORY IS CANCELLED...
...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS CANCELLED THE
FROST ADVISORY. A FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT
TONIGHT TO 8 AM EST SATURDAY. 

WIDESPREAD FROST IS POSSIBLE SATURDAY MORNING. LOW TEMPERATURES
WILL BE IN THE LOWER 30S SATURDAY MORNING.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

INZ056-060>064-067>072-281345-
/X.CAN.KIND.FR.Y.0002.000000T0000Z-051028T1300Z/
SHELBY-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-KNOX-DAVIESS-
MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...SHELBYVILLE...BLOOMINGTON...COLUMBUS...
VINCENNES...BEDFORD...SEYMOUR
743 AM EST FRI OCT 28 2005

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS CANCELLED THE
FROST ADVISORY. 

$$

INZ040>042-049-282045-
/X.CON.KIND.FR.Y.0003.051029T0500Z-051029T1300Z/
MADISON-DELAWARE-RANDOLPH-HENRY-
INCLUDING THE CITIES OF...ANDERSON...MUNCIE
743 AM EST FRI OCT 28 2005

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
EST SATURDAY...

TEMPERATURES WILL DROP TO NEAR FREEZING SATURDAY MORNING.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this frost advisory went out at Oct 27, 12:00 PM EST, 24 minutes earlier.

Area forecast discussion, Oct 27, 12:00 PM EST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1200 PM EST THU OCT 27 2005

.DISCUSSION...FOCUS WL BE ON TEMPS THE NEXT COUPLE OF NIGHTS WHICH
SHOULD LEAD TO THE FIRST WIDESPREAD FROST OF THE YEAR. SFC WEATHER
MAP REVEALING HIGH PRES ACRS THE GT LKS AND OH VLYS...WHILE UPR
PATTERN FEATURED A TROF FM THE CANADIAN MARITIMES TO THE LWR MSP VLY
AND A SHARP RIDGE FM HUDSON BAY TO THE SRN PLAINS. STILL SOME CU/AC
ACRS THE GT LKS AND ALONG THE OH RVR THIS AFTERNOON VCNTY OF THE UPR
TROF WITH DIURNAL CU ALSO FORMING ACRS THE FA.

MODELS IN GOOD AGREEMENT ON KEEPING SFC HIGH PRES AND WEAK GRADIENT
ACRS THE FA THROUGH THE WEEKEND. TIME SECS KEEPING CONSIDERABLE
MOIST IN THE 925-850 MB LYR THROUGH FRI. OTHERWISE...THE COLUMN WL
BE VERY DRY THOUGH SUNDAY. SO...EXPECT CLRG TNGT AS UPR TROF SLIDES
SLOWLY S AND E OF THE FA WITH SCT DIURNAL CU ON FRI PER CU
DEVELOPMENT PROGS. BY SATURDAY...LOW LVL MOIST IS GONE WHICH SHOULD
LEAD TO FULL SS.

NEXT CHC OF RN AS NEXT CD FNT/UPR TROF APPROACH FM THE PLAINS.

COOLER FWC/MET TEMPS THE NEXT COUPLE OF NGTS IN THE MID 30S
LOOKS REASONABLE GIVEN WEAK GRADIENT OF HIGH PRES AND CLR SKIES.
THIS SHOULD BE IDEAL FOR WIDESPREAD FROST. SO WL BE ISSUING FROST
ADVISORY FOR TNGT SHORTLY. WITH PARTLY SUNNY SKIES AND ONLY WEAK CAA
TOMORROW...HIGH TEMPS SHOULD BE SIMILAR TO THIS AFTERNOONS WHICH
FAVORS WARMEST MAV. WEAK S LOW LVL FLOW AROUND HIGH ON SATURDAY AND
SUNNY SKIES SHOULD ALLOW TEMPS TO WARM A FEW DEGREES BUT PROBABLY
NOT AS WARM AS THE FWC. SLIGHTLY COOLER MET/MAV APPEAR BETTER.

&&

.IND WATCHES/WARNINGS/ADVISORIES...FROST ADVISORY ALL OF CNTRL
INDIANA TNGT.

&&

KOCH
Hazardous weather outlook, Oct 27, 4:54 AM EST, 7 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
454 AM EST THU OCT 27 2005

INZ021-028>031-035>049-051>057-060>065-067>072-281000-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
454 AM EST THU OCT 27 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WEATHER.GOV/IND (ALL LOWERCASE)

HAINES

Nearby

Frost Advisories in Indiana, 2005Every frost advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.